MOODY SINCE STARTING HRT
Moody since starting HRT? Normal?
The NHS lists mood changes as a known side effect. It says side effects usually ease with time.
SIDE EFFECTS OVERALL
Many have none, or only mild ones
The NHS says many people have no side effects, or only mild ones. Mood changes, including low mood or depression, appear on its list for both estrogen and progestogen.
IT MAY NOT BE THE HRT
Menopause can stir up mood too
- The NHS says HRT side effects can look like menopause symptoms
- It lists mood swings and low mood as menopause symptoms
IF YOU'RE EXHAUSTED TOO
Poor sleep can make it harder
The NHS says menopause mood symptoms may feel heavier when you sleep badly and are very tired.
HOW LONG IT CAN LAST
Often a few weeks
The NHS says side effects will often go away after a few weeks, and that they usually improve over time.
WHEN TO GET IT CHECKED
When to get it checked
The NHS says to speak to a GP if side effects are severe or last longer than 3 months. A GP might suggest changes to the dose, type or way of taking HRT.
Bring this to your appointment
Questions for your doctor
- Could my mood changes be from HRT, menopause, or both?
- How long should I wait before we review how I'm feeling?
- Could poor sleep be adding to my low mood?
As slides
Sources
- NHS: www.nhs.uk/medicines/hormone-replacement-therapy-hrt/side-effects-of-h
- NHS: www.nhs.uk/conditions/menopause/symptoms/
General information, not medical advice.






